Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

How is breast cancer treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11654 Questions
I had a rotator cuff repair in January and took Lortab for pain, probably about 5-6 a day for three months. I have now be diagnosed with Cancer of the breast and by ALT is 120 and AST 53. What are possible reasons for evelated lab work? Everything else is normal
Posted Fri, 4 May 2012 in Breast Cancer
Answered by Dr. Rakhi Tayal 36 minutes later
Hello Bettie.
Thanks for your query.
Chronic intake of Lortab shows some side effects like dizziness, itching, lightheadedness, nausea, sweating, drowsiness, constipation, vomiting, and euphoria. But it is not likely to be responsible for the raised liver enzymes.
The other medicines you are taking also do not seem to be responsible.
You have not mentioned that the breast carcinoma is of what stage?
The liver enzymes that have come are not too much raised to cause an alarm. It might be due to some minor liver infection or due to some metastatic focus present in the liver if the breast Ca is in advanced stage.
I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Follow-up: How is breast cancer treated ? 51 minutes later
My breast cancer is stage 2 and scheduled for surgery this Friday 6/3. It seems you are saying I don't have to be too concerned about increases in my liver test? Thanks for the help
Answered by Dr. Rakhi Tayal 11 minutes later
Hello Bettie.

Thanks for writing back.

Stage 2 cancer means no secondaries. So, the liver problem is not likely to be due to cancer.

You may need to reevaluate your liver function tests after the surgery is over.

This seems like a minor irregularity and should improved. Avoid smoking / alcohol if any. If the values deteriorate, further evaluation is entailed.

Hope I have answered your query. I will be available if you have any further queries.

Wish you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor